Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

PRED SUCKS!
avatar
abbymay16 posted:
That pretty much says it all doesn't it??

Its now day 10 of the devils candy and I feel like got hit by a big fat HUGE bus....everything hurts. Even my hair--is that possible?. Sleep is MIA at best...took a healthier dose of benadryl last night in the hopes I could get something more than a cat nap and managed a few hours. It was the first night I managed not to need the 3 am neb so that must mean the pred is working. Hard to imagine after 10 days I am still coughing....not as much but its still there.

This pred taper has been EVIL...usually its the first day on the lower dose that makes you feel horrid, but for some odd reason for me this time its been the second day of each new level....peak flows tank, the cough kicks in again and I barely have the energy to move....today is the last day at 20mg and then down we go again....will the fun never stop?? HE HE

I am tired and weak and sick of sitting around. The weather was incredibly gorgeous today so I decided I felt ok enough to wander to the mailbox (a short walk)...the sun felt so good but I felt like I was 100....ugh!!!!

Patience....I keep telling myself this will end...but NOW would be great!!!

Mattie



Vive Bene, Spesso L'Amore, Di Risata Molto

(live well, love much, laugh often)
Reply
 
avatar
coughy16 responded:
I am so sorry to hear that you are still feeling so lousy. What kind of taper are you doing? My new allergist gave me a taper of 60 for 2 days, 40 for 2, 20 for 2 then off. Was awful for me, I had to end up starting all over again with a much lengthier & more gradual taper. I have found that best for me is the max dose (40 or 60) for 4 days, then taper 5 mg every other day til I'm down to 10 or so then off. I so hope that you are feeling better soon. I can't remember what triggered you, were you sick? Are you sure you don't have an infection or something? I hope you got some sleep last night & are feeling a little better!
 
avatar
sgbl88 replied to coughy16's response:
Oh, Mattie, that sounds awful.

(((soft, gentle hugs)))

We have all been there. It is a nasty med to take.

Feel better soon.

Praying for you.
Sonya
For unto us a child is born, unto us a Son is given... and His name shall be called Wonderful, Counselor, The mighty God, The everlasting Father, The Prince of Peasce Isaiah 9:6
 
avatar
bingobeach responded:
some new research out of Toronto recommends 7 days of 8x40 of pred...then stop...no gradual taper...has worked for the me past 3 times I have done it this way...maybe less side effects too...good luck...it is a terrible drug, but the better of two evils
 
avatar
bresky responded:
Hey Mattie

I totally understand I am on a pred taper again it sucks I haven't been barely able to get out of the recliner. Luckily I don't seem to have problems sleeping with it for the most part which is wonderful if anything it makes me more tired. However the painful joints; hot flashes upset stomach and mood swings are lots of fun. I don't notice a huge difference when I go down however I decrease very slowly 5 mg every second day till I am off.
Hope you feel better soon and can get off it.

Bre
 
avatar
Aqua14 responded:
(I thought I posted on this, but apparently my post went into cyberspace.)

I'm so sorry to hear this, Mattie. Pred *does* suck. Hopefully you are now better since you originally posted. If not, then I hope that you feel better soon. I am sending you good-health thoughts. Take care. Judy
 
avatar
Laura0711 replied to Aqua14's response:
Hey Mattie

I understand what you are feeling. I was on a 50mg burst of Pred. for 5 days and even that through me for a loop because I have never done a burst I have always been on a taper. I just found out that I have AVN (Avascular Necrosis) of my right hip from being on Pred. so my dr. said we have to try and not put me on it as much. So I don't know what that means for the future.

If any of you guys have AVN and are in the same situation and have some advice I would like to hear what is happening with you guys.

I hope you feel better soon Mattie

Thanks,

Laura


Helpful Tips

Herbs to the Rescue
My horse herbalist suggested a combination of Herbs found in a supplement called "Lung Proof" it seems to have helped if you can get past ... More
Was this Helpful?
2 of 4 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center